MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM045
Medical Device Problem Codes Stretched (1601); Device Operates Differently Than Expected (2913); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization in the vertebral artery using a px slim delivery microcatheter (px slim).It was noted that the anatomy was really difficult with the patient.During the procedure, after advancing a px slim to the treatment site using a neuron max, the px slim kicked out when the physician attempted to advance it into the aneurysm; therefore, the physician decided to retract the px slim for repositioning.Upon pulling the px slim out of the rotating hemostasis valve (rhv), the physician noticed that the px slim strain relief was stretched.Therefore, the px slim was removed and the procedure was completed using a new px slim and the same neuron max without further issues.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the strain relief was stretched on the proximal end of the px slim.Conclusions: evaluation of the returned px slim confirmed that the strain relief was stretched.This type of damage typically occurs due to improper handling during use.If the device is forcefully retracted out of a rotating hemostasis valve (rhv) without first opening the valve, damage such as this may occur.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #02 mfr report: 1.Report source.2.Device manufacture date.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6663880
Report Number3005168196-2017-00987
Device Sequence Number1972817
Product Code DQY
UDI-Device Identifier00814548016405
UDI-Public00814548016405
Combination Product (Y/N)Y
Initial Reporter CountryLO
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2019
Device Catalogue NumberPXSLIM045
Device Lot NumberF67662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2017
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by Manufacturer06/27/2017
01/14/2005
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date07/27/2017
04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Date Report Sent to FDA01/01/2005